Metformin and Diarrhea

Diabetes Medications

Does Metformin cause diarrhea?  Can taking metformin cause upset stomach and loose stools?

Stomach complaints are the most common side effect we hear about with metformin.  As many as 50% of the people taking metformin may experience diarrhea at some point.


Can the chance be reduced?  Yes, take the medication with food – preferably a meal.  Also splitting up the dose can help.  It you still have problems you may wish to talk to your doctor about using the extended release form of metformin.

Remember Diabetes is a serious condition and left untreated it can damage nerves and internal organs.  Talk to your healthcare provider if you feel you are having side effect from your medication.  And, remember diet and lifestyle has a huge effect on type 2 diabetes.

Comment Below! Because we’d like to hear your experience or further questions

Disclaimer

The pharmaceutical information on this site is provided as an information resource only, and is not to be used or relied on for any diagnostic or treatment purposes. This information is not intended to be patient education and should not be used as a substitute for professional diagnosis and treatment.
0 comments… add one

Leave a Comment